Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 26, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 6, 2014, 8:30 PM CDT for Tom Green County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 8:30 PM CDT (01:30 UTC)
- Expired
- Sep 6, 2014, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 7:07 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 6, 7:07 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 707 PM CDT SAT SEP 6 2014 .AVIATION... /00Z TAFS/ The cold front has moved south to near the Interstate 10 corridor this evening, with scattered showers and thunderstorms near the southern TAF sites of KBBD, KJCT, KSJT, and KSOA. These showers and thunderstorms will continue through most of the evening hours, with precipitation ending for the most part by early Sunday morning. Behind the cold front in the KABI area, CIGS have dropped to low end MVFR heights at one thousand feet. These low ceiling heights are expected to spread farther south through the overnight hours to the rest of the TAF sites by around 06Z. Expect widely scattered intermittent SHRA activity after 03Z tonight, but coverage should decrease, and thunderstorms should end for the most part once the sun goes down and heating is lost. CIGS are expected to lift to VFR by late in the morning on Sunday. Light northeast winds can be expected through tomorrow afternoon. 20 && .PREV DISCUSSION... /ISSUED 328 PM CDT SAT SEP 6 2014/ SHORT TERM... (Tonight and tomorrow) Scattered showers and thunderstorms continue across much of the area this afternoon, with the greatest concentration found along and north of the cold front over the Concho Valley. The cold front is easily discernible on the base reflectivity, extending from just north of Ozona, to Eldorado, to near Brady. North of the front, temperatures are generally in the 70s and 80s, although readings across the northern Big Country from Sweetwater to Haskell remain in the 60s this afternoon. This cold front will continue to sag slowly south this afternoon and evening, but is expected to eventually stall along or just south of I-10 late tonight. Some of the ongoing convection will persist through the evening hours. Later tonight, east to southeast winds will ascend over the frontal zone into an area of convective instability, resulting in scattered showers and thunderstorms overnight. The best rain chances will be along and north of the front, generally south of a San Angelo to Brownwood line. Overnight lows are forecast to be in the mid to upper 60s. Light northeast winds are expected tomorrow, becoming more easterly during the afternoon. With the quasi-stationary front still in the vicinity and precipitable water values around 1.70", scattered showers and thunderstorms are expected once again. This scattered convection, along with mostly cloudy skies, will help keep temperatures in the low to mid 80s across most of the area. Johnson LONG TERM... (Tomorrow night through Saturday) Increasing rain chances and cooler temperatures will be possible for the latter part of next week... A few remnant showers and thunderstorms will be possible Sunday evening, mainly across the southern half of the area. Low temperatures overnight will generally be in the upper 60s. Isolated showers and thunderstorms cannot be ruled out Monday afternoon, across mainly our southeast counties, but for now, PoPs were left just below 15 percent. A steady warming trend is forecast through the early part of next week. Highs on Monday will be in the lower to mid 90s, with highs on Tuesday increasing to the mid to upper 90s. By mid week, a large upper level trough will take shape across the Northern Rockies, which will eventually send a cold front through West Central Texas, late in the work week. Ahead of the front, compressional heating will result in unseasonably hot temperatures on Wednesday. Highs will generally be in the upper 90s to near 100. Uncertainty remains in the exact timing and strength of the front, and the current forecast reflects the front moving through the Big Country Thursday morning, then through the rest of the area by Thursday evening. Scattered showers and thunderstorms are expected along and behind the front, with rain chances decreasing from north to south as the front moves through. PoPs were kept in the chance category, given the uncertainty this far out, but PoPs may need to be increased as we get closer to the event. Much cooler temperatures are forecast behind the front, and highs on Friday were trended down several degrees. Current forecast highs are in the mid 70s to lower 80s, and these may need to eventually be lowered. A slow warm up is then forecast through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 83 68 92 73 / 40 30 10 10 5 San Angelo 67 85 68 93 71 / 50 30 20 10 5 Junction 70 88 69 92 71 / 60 30 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 6, 2:53 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 253 PM CDT SAT SEP 6 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 253 PM CDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE OVER THE INTERSTATE 10 CORRIDOR AND THE NORTHWEST HILL COUNTRY. SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY RESULT IN MINOR FLOODING...MAINLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:18 PM CDT | Areal Flood Advisory | SJT | Tom Green | 87 min |
| Sep 7, 2:40 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 3 hr |
| Sep 7, 4:08 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Sep 7, 4:13 PM CDT | Areal Flood Advisory | SJT | Crockett, Kimble, Sutton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.